Alert archive / Oregon / Storm Warnings in 2022

Storm Warning 1, NWS Medford, OR

January 1, 2022

NWS Medford, OR issued this storm warning at Jan 1, 2022, 2:02 PM PST. It took effect at Jan 2, 2022, 4:00 PM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2022, 2:02 PM PST (22:02 UTC)
In effect from
Jan 2, 2022, 4:00 PM PST
Expired
Jan 3, 2022, 10:00 AM PST
In force
18 hr
Issued by
NWS Medford, OR

The text

As transmitted.

598 
WHUS76 KMFR 012202
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
202 PM PST Sat Jan 1 2022

PZZ350-356-021115-
/O.CAN.KMFR.SC.Y.0001.220102T0700Z-220102T2100Z/
/O.EXT.KMFR.GL.W.0001.220102T0900Z-220103T0000Z/
/O.UPG.KMFR.GL.A.0037.220102T2100Z-220103T1500Z/
/O.UPG.KMFR.SR.A.0007.220102T2100Z-220103T1500Z/
/O.NEW.KMFR.SR.W.0001.220103T0000Z-220103T1800Z/
/O.UPG.KMFR.SE.A.0001.220103T1500Z-220104T0300Z/
/O.NEW.KMFR.SE.W.0001.220103T1800Z-220104T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
202 PM PST Sat Jan 1 2022

...GALE WARNING NOW IN EFFECT FROM 1 AM TO 4 PM PST SUNDAY...
...STORM WARNING IN EFFECT FROM 4 PM SUNDAY TO 10 AM PST MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM PST
TUESDAY...

* WHAT...South winds 30 to 35 kt late tonight into Sunday morning,
  increasing to 50 to 55 kt with gusts up to 65 kt Sunday evening.
  Very steep and wind driven seas building up to 25 feet by 
  Sunday evening, becoming west 18 to 20 feet at 14 seconds Monday
  through Monday night. 
 
* WHERE...All areas. 

* WHEN...The Gale Warning is in effect from 1 AM to 4 PM PST
  Sunday, followed by a Storm Warning from 4 PM Sunday to 10 AM
  PST Monday. Very steep and hazardous seas then continue from 10
  AM Monday to 4 AM PST Tuesday.

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$

PZZ370-021115-
/O.CAN.KMFR.SC.Y.0001.220102T0700Z-220102T1400Z/
/O.EXT.KMFR.GL.W.0001.220102T0900Z-220103T1800Z/
/O.UPG.KMFR.GL.A.0037.220102T2100Z-220103T1500Z/
/O.NEW.KMFR.SR.W.0001.220103T0000Z-220103T1800Z/
/O.UPG.KMFR.SR.A.0007.220102T2100Z-220103T1500Z/
/O.UPG.KMFR.SE.A.0001.220103T1500Z-220104T0300Z/
/O.NEW.KMFR.SE.W.0001.220103T1800Z-220104T1200Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
202 PM PST Sat Jan 1 2022

...GALE WARNING NOW IN EFFECT FROM 1 AM SUNDAY TO 10 AM PST
MONDAY...
...STORM WARNING IN EFFECT FROM 4 PM SUNDAY TO 10 AM PST MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM PST
TUESDAY...

* WHAT...South winds 30 to 35 kt late tonight into Sunday morning,
  increasing to 50 to 55 kt with gusts up to 65 kt Sunday evening.
  Very steep and wind driven seas building to 23 to 25 feet by 
  Sunday evening, becoming west 18 to 21 feet at 14 seconds Monday
  through Monday night. 

* WHERE...Gales and very steep seas are expected for all areas,
  with Storm force winds out to 40 nm from shore. 

* WHEN...The Gale Warning is in effect from 1 AM Sunday to 10 AM 
  PST Monday, with a Storm Warning in effect from 4 PM Sunday to 
  10 AM PST Monday. Very steep and hazardous seas then continue 
  from 10 AM Monday to 4 AM PST Tuesday.

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$

PZZ376-021115-
/O.CAN.KMFR.SC.Y.0001.220102T0700Z-220102T2100Z/
/O.EXT.KMFR.GL.W.0001.220102T0900Z-220103T1800Z/
/O.UPG.KMFR.GL.A.0037.220102T2100Z-220103T1500Z/
/O.UPG.KMFR.SR.A.0007.220102T2100Z-220103T1500Z/
/O.NEW.KMFR.SR.W.0001.220103T0000Z-220103T1800Z/
/O.UPG.KMFR.SE.A.0001.220103T1500Z-220104T0300Z/
/O.NEW.KMFR.SE.W.0001.220103T1800Z-220104T1200Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
202 PM PST Sat Jan 1 2022

...GALE WARNING NOW IN EFFECT FROM 1 AM SUNDAY TO 10 AM PST
MONDAY...
...STORM WARNING IN EFFECT FROM 4 PM SUNDAY TO 10 AM PST MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM PST
TUESDAY...

* WHAT...South winds 30 to 35 kt late tonight into Sunday morning,
  increasing to 50 to 55 kt with gusts up to 65 kt Sunday evening.
  Very steep and wind driven seas building up to 23 feet by Sunday
  evening, becoming west 18 to 21 feet at 14 seconds Monday 
  through Monday night. 

* WHERE...Gales and very steep seas are expected for all areas,
  with Storm force winds likely out to 40 nm from shore. 

* WHEN...The Gale Warning is in effect from 1 AM Sunday to 10 AM 
  PST Monday, with a Storm Warning in effect from 4 PM Sunday to 
  10 AM PST Monday. Very steep and hazardous seas then continue 
  from 10 AM Monday to 4 AM PST Tuesday.

* IMPACTS...Very strong winds and very steep seas could capsize or
  damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$

Visit us at https://www.weather.gov/Medford
3 follow-up statements
401 
WHUS76 KMFR 021040
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
240 AM PST Sun Jan 2 2022

PZZ350-356-030000-
/O.CON.KMFR.GL.W.0001.000000T0000Z-220103T0000Z/
/O.CON.KMFR.SR.W.0001.220103T0000Z-220103T1800Z/
/O.CON.KMFR.SE.W.0001.220103T1800Z-220104T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
240 AM PST Sun Jan 2 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO
4 AM PST TUESDAY...

* WHAT...South winds 30 to 35 kt late tonight into Sunday morning,
  increasing to 50 to 55 kt with gusts up to 65 kt Sunday evening.
  Very steep and wind driven seas building up to 25 feet by Sunday
  evening, becoming west 18 to 20 feet at 14 seconds Monday
  through Monday night. 

* WHERE...All areas.

* WHEN...The Gale Warning is in effect from 1 AM to 4 PM PST 
  Sunday, followed by a Storm Warning from 4 PM Sunday to 10 AM 
  PST Monday. Very steep and hazardous seas then continue from 
  10 AM Monday to 4 AM PST Tuesday.

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$

PZZ370-376-030000-
/O.CON.KMFR.GL.W.0001.000000T0000Z-220103T1800Z/
/O.CON.KMFR.SR.W.0001.220103T0000Z-220103T1800Z/
/O.CON.KMFR.SE.W.0001.220103T1800Z-220104T1200Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
240 AM PST Sun Jan 2 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...
...STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO
4 AM PST TUESDAY...

* WHAT...South winds 30 to 35 kt late tonight into Sunday morning,
  increasing to 50 to 55 kt with gusts up to 65 kt Sunday evening.
  Very steep and wind driven seas building to 23 to 25 feet by
  Sunday evening, becoming west 18 to 21 feet at 14 seconds Monday
  through Monday night. 

* WHERE...Gales and very steep seas are expected for all areas, 
  with Storm force winds out to 40 nm from shore.

* WHEN...The Gale Warning is in effect from 1 AM Sunday to 10 AM 
  PST Monday, with a Storm Warning in effect from 4 PM Sunday to 
  10 AM PST Monday. Very steep and hazardous seas then continue 
  from 10 AM Monday to 4 AM PST Tuesday.

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$

Visit us at https://www.weather.gov/Medford
591 
WHUS76 KMFR 022230
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
230 PM PST Sun Jan 2 2022

PZZ350-356-031130-
/O.CON.KMFR.GL.W.0001.000000T0000Z-220103T0000Z/
/O.CON.KMFR.SR.W.0001.220103T0000Z-220103T1800Z/
/O.EXT.KMFR.SE.W.0001.220103T1800Z-220104T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
230 PM PST Sun Jan 2 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
   10 AM PST MONDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM MONDAY TO
   10 AM PST TUESDAY...

* WHAT...South winds 30 to 35 kt, increasing to 50 to 55 kt with
  gusts up to 75 kt later this afternoon, diminishing Monday
  morning. Very steep and wind driven seas building up to 28 feet
  Sunday night, becoming west 18 to 20 feet at 14 seconds Monday
  into Tuesday morning. 

* WHERE...All areas.

* WHEN...For the Gale Warning, until 4 PM PST this afternoon. 
  For the Storm Warning, from 4 PM this afternoon to 10 AM PST 
  Monday. For the Hazardous Seas Warning, from 10 AM Monday to 
  10 AM PST Tuesday.

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$

PZZ370-376-031130-
/O.EXT.KMFR.GL.W.0001.000000T0000Z-220103T0000Z/
/O.CON.KMFR.SR.W.0001.220103T0000Z-220103T1800Z/
/O.EXT.KMFR.SE.W.0001.220103T1800Z-220104T1800Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
230 PM PST Sun Jan 2 2022

...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
   10 AM PST MONDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM MONDAY TO
   10 AM PST TUESDAY...

* WHAT...South winds 30 to 35 kt, increasing to 50 to 55 kt with
  gusts up to 75 kt later this afternoon, diminishing Monday
  morning. Very steep and wind driven seas building up to 28 feet
  Sunday night, becoming west 18 to 20 feet at 14 seconds Monday
  into Tuesday morning. 

* WHERE...All areas.

* WHEN...For the Gale Warning, until 4 PM PST this afternoon. 
  For the Storm Warning, from 4 PM this afternoon to 10 AM PST 
  Monday. For the Hazardous Seas Warning, from 10 AM Monday to 
  10 AM PST Tuesday.

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$

Visit us at https://www.weather.gov/Medford
368 
WHUS76 KMFR 031007
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
207 AM PST Mon Jan 3 2022

PZZ350-356-370-376-032345-
/O.CON.KMFR.SR.W.0001.000000T0000Z-220103T1800Z/
/O.CON.KMFR.SE.W.0001.220103T1800Z-220104T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
207 AM PST Mon Jan 3 2022

...STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 10 AM PST TUESDAY...

* WHAT...South winds 40 to 50 kt with gusts up to 70 kt,
  diminishing this morning. Very steep and wind driven seas
  building up to 28 feet this morning, becoming west 18 to 20 feet
  at 14 seconds through Tuesday morning. 

* WHERE...All areas.

* WHEN...For the Gale Warning, until 4 PM PST this afternoon. 
  For the Storm Warning, from 4 PM this afternoon to 10 AM PST 
  Monday. For the Hazardous Seas Warning, from 10 AM Monday to 
  10 AM PST Tuesday.

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Jan 1, 9:34 AM PST, 4 hours 28 minutes earlier.

Area forecast discussion, Jan 1, 9:34 AM PST, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Medford OR
934 AM PST Sat Jan 1 2022

.UPDATE...
Updates were made to the forecast for temperatures for today
through Sunday morning. The Freeze Warning along and near the
coast has been allowed to expire this morning.

&&

.DISCUSSION...
It was the coldest night of the fall and winter in many areas this
New Year's Day morning with at or below freezing temperatures
observed all the way to the coast across portions of Coos and
Curry counties. Across the east side there were a number of
locations that went below freezing including Klamath Falls at
negative 1F, negative 9F at Alturas, and -17F at Lakeview
Airport. Interestingly, while the very reliable two stations on
MesoWest in Ashland indicate it reached 21F there and 23F in
Talent, here at the Medford Airport low clouds kept the low at
30F.

Blue skies and sunshine will be observed for most of the day at
most locations through the day today making for a stellar start
to the New Year for many. Some valley to mid-elevation low clouds
are likely to linger into the afternoon west of Medford, across
the Illinois Valley, and across portions of western Douglas County
today, however. High temperatures have been updated to be more in
line with what's verified well of late versus the recently aiming
too low on the west side National Blend of Models. Additionally,
lows for tonight into Sunday morning have been updated to account
for extensive cirrus clouds moving in overnight, as well as some
winds beginning to stir the boundary layer a bit over the course
of the night.

Today we'll be updating wind, snow, rain, and potential flood
related headlines for the series of frontal system due in Sunday
night through Wednesday. A look at the models and a call from the
RFC suggest less flooding concerns than we had 24 hours ago for
the upcoming atmospheric river event, but more damaging wind
concerns in some areas. ~BTL

&&

.AVIATION...01/12Z TAFs...Conditions today will generally be the
best out of those of the upcoming week. West side valleys are mainly
LIFR/IFR with stratus early this morning while patches of IFR are
also present in east side valleys. Valley IFR will locally persist
through the morning, but show an overall lifting and thinning trend
with increasing areas of VFR into the afternoon. Conditions will be
similar tonight with valley LIFR/IFR stratus, especially on the west
side, expected to develop and thicken. Otherwise, VFR conditions
will persist through tonight.

The pattern will begin to change early Sunday morning with the
approach of a strong front. The front will bring rain, mainly MVFR
conditions and gusty southerly winds to the coast Sunday, spreading
inland through the day. -DW

&&

.MARINE...Updated 815 AM PST Saturday, 1 January
2022...Conditions improve under weak high pressure today. But, a
trend of stronger winds and higher seas begin late tonight as a
strong front approaches the area. The hazards have been adjusted
to account for these rapidly deteriorating conditions. Seas become
steep late tonight then gale to storm force winds and very high
and very steep seas are likely Sunday into Monday morning. Winds
will diminish Monday, but seas will likely remain very high. A
weaker front will follow Tuesday into Tuesday night, but this
still may result in gales accompanying high seas. A continued
series of disturbances is likely through the remainder of the week
with episodes of steep to very steep seas. -DW

&&

PREV DISCUSSION... /Issued 957 PM PST Fri Dec 31 2021/

DISCUSSION...High pressure is building into the area tonight
resulting in a colder and drying air mass. Rain/snow showers that
moved through some areas around sunset are all but gone (a few
sprinkles/flurries remain). But, these have left some
moisture/wetness on area roads/sidewalks, etc., particularly west
of the Cascades (here in the Rogue Valley and also in the Umpqua
Valley). As temperatures drop this evening, this could result in
the risk of black ice in those areas for New Year's eve
celebrations. So, please be aware of this hazard and be careful if
driving/walking tonight. Of course, winter driving conditions are
expected just about everywhere along and east of the
Cascades/Siskiyous.

The cold is also a significant factor tonight as frigid air
settles in over fresh snow cover over the east side. This will
send temperatures down to near or even below zero for many
locations, including Klamath Falls, Lakeview and Alturas.
Temperatures are currently only in the upper teens to near 20F,
and, with clearing skies, expect some places will be in the
single digits around midnight.

Just how cold it gets west of the Cascades remains an ongoing
issue due to the presence of so much low-level/ground moisture.
This almost always results in the formation of low clouds and fog
in the inland valley areas, which might, once again, keep
temperatures a bit higher than they otherwise would be if skies
remain clear. We've nudged temperatures up slightly for the west
side valleys since we do expect some fog/low clouds to form, but
most places still wind up in the 20s. A freeze warning remains in
place along the coast where lows near or just below freezing are
expected tonight.

After any morning low clouds/fog, we expect a dry New Year's Day.
It will be chilly over the west side and still very cold from the
Cascades eastward.

Anytime Saturday through the daylight hours Sunday should be good
for travel, then another storm will take aim on the area Sunday
night into early next week with rain/wind and higher elevation
snow. For details on that, please see the previous discussion
below. -Spilde

LONG TERM....Monday Jan 3 through Friday Jan 7...
A strong storm will be moving into the area Monday, producing
heavy precipitation, strong winds, and plenty of mountain snow.
The storm will originate from a deep trough in the Gulf of Alaska,
which will interact with a hefty moisture plume over the
northeastern Pacific. The result will be strong, deep westerly
moisture transport along a slow-moving boundary that is likely to
stall or oscillate north to south along the coast of the Pacific
northwest through Tuesday night.

As the initial boundary moves onshore Sunday evening through Monday
night, a combination of pressure gradient induced winds and winds
mixing down from aloft (150+ kts at jet level and around 80 kts at
700 mb) will make for gale force winds over the coastal waters and
equally strong winds at ridge level. Because of the pressure
gradient induced portion and the SW orientation of the winds aloft,
the Shasta Valley, Scott Valley, and southern half of the Rogue
Valley will get quite gusty. And of course with a system like this
one, both the coastal headlands and beaches, and the entire East
Side will observe very gusty winds, with both locations looking like
they will meet High Wind Warning criteria.

Precipitation, heavy at times, will fall nearly all day,
resulting in several inches of snow in the Cascades, Siskiyous,
and the Mount Shasta area, with a foot or two possible on the
higher peaks and more snow-prone areas. Snow is also expected east
of the Cascades through Monday night, but snow levels are
expected to rise above the valley floors Tuesday as warm, moist
air continues to stream into the region.

With such strong winds, blowing snow would normally be of a high
concern, but in this case snow levels are expected to steadily rise
from 2500-3000 feet Sunday morning to 4000-4500 feet by
Monday morning, and this will cause snow to change to rain at all
but the highest passes. Further, the snow will not be as fluffy
and airy as we just experienced, and instead the warmer air will
cause it to be more wet and heavy. The exceptions to where blowing
snow can still create visibility and drifting issues will be in
the high Cascades like the Diamond Lake and Chemult areas, the
East Side, and the Mt. Shasta area.

The snow level will remain below the Cascade passes, like Diamond
Lake, through Tuesday afternoon and snow is expected to
accumulate the most between Monday morning and Tuesday afternoon.
Snowfall rates could approach 1"/hr for long durations on Monday
afternoon and evening. The high snowfall rates and strong winds
will likely pose difficult driving conditions and combined with
the wet, heavy nature of the snow, could cause problems with
regards to weighing down trees limbs and snapping them. Power
outages and road closures are possible.

For I-5 in the Mt. Shasta area, the forecast difficulty is how long
do the snow levels remain lowered Monday morning due to the
orographic effects of Mt. Shasta, before they rise above the passes
later in the day. Monday morning, snowfall rates look reach 1"/hr at
Snowmans Summit and could possibly do the same at Black Butte Summit
(though for now forecast rates are closer 0.75"/hr at Black Butte).
The best forecast would suggest the snow level stays at or below the
passes until Monday evening, but should the orographics of Mt.
Shasta not be able to maintain the pool of colder air at the
surface, the rate and amount of snowfall could come up short.

East of the Cascades, snow won't accumulate in earnest until the mid-
level winds shift from the southwest to the west around Monday
afternoon/evening. Once this wind shift happens, 24 hour snowfall
amounts will range from 1-2 inches in the lower valleys to a foot or
more in the higher terrain along the Klamath and Lake county borders
near Yamsay Mountain. Even with snow being wetter and heavier, the
strong winds (25+ mph sustained) are poised to cause fairly
widespread intermittent whiteout conditions. Snow levels, like in
other locations, will continue to rise and should cause a
changeover to rain in the valleys by Tuesday morning.

Meanwhile at the coast, especially in the coast ranges, rain will be
near constant. Rain totals through Tuesday are expected to be
between 3 and 7 inches (higher at elevation). This period also has
two of the heaviest periods of rain as the atmospheric river moves
south across the area, Sunday night into Monday morning, then again
as it wavers back north, late Monday night into Tuesday morning.
Like elsewhere, we expect the strong winds and rain to create
hazardous driving conditions, as well as bring the likelihood of
ponding along roadways, rockfalls, and tree damage. A westerly
swell, southerly wind waves, and the King Tides could also lead to
minor flooding related to high tide Monday and Tuesday,
especially along south facing shorelines, and along the inland
tidal basins.

Heavy rain amounts, some of it on existing snowpack, along with
ongoing snowmelt, could lead to flooding concerns, particularly
along smaller creeks and rivers, streams that are prone to quick
rises, such as Deer Creek near Roseburg, and along the Coquille
River. For anyone interested in following the potential for river
flooding and flow rates, we encourage you to visit
water.weather.gov, click on the river forecast tab & zoom to
oregon, click on a point near you. The "probability information"
tab is quite useful to get a sense of 'best' and 'worst' case
outcomes for river flooding. We also expect urban areas to
experience frequent ponding, especially in areas that are known to
drain poorly.

All in all, Monday and Tuesday will be very active across the area
with numerous hazards and areas of concern. Be sure to stay up to
date with the latest forecasts, as changes are possible, and if you
are traveling, be sure to check ODOT or CalTrans road conditions
before venturing out.

The trough will weaken Wednesday, allowing ridging to build in along
the West Coast. The NBM keeps precipitation ongoing throughout the
extended period, but this seems somewhat unreasonable as all of the
deterministic models and the bulk of the ensemble members push the
preferred storm track to the north with the building ridge,
resulting in a significant reduction in precipitation chances
within the forecast area. That being said, some onshore flow
continues, and isolated to scattered showers are possible Wednesday
into Thursday, but expect the area to remain mostly dry until the
next trough and front arrive Friday. -BPN/Miles

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from Sunday afternoon through Tuesday morning
     for ORZ029>031.
     Winter Storm Watch from late Sunday night through late Monday
     night for ORZ029-030.
     High Wind Watch from Sunday afternoon through Monday afternoon
     for ORZ021-022.
     Winter Storm Watch from late Sunday night through late Monday
     night for ORZ027-028.
     Coastal Flood Watch from Monday morning through Monday afternoon
     for ORZ021.

CA...High Wind Watch from Sunday afternoon through Tuesday morning
     for CAZ084-085.
     Winter Storm Watch from late Sunday night through late Monday
     night above 3000 feet in the for CAZ080.
     Winter Storm Watch from late Sunday night through Monday evening
     for CAZ082-083.

Pacific Coastal Waters...
     Gale Watch from Sunday afternoon through Monday morning for
     PZZ350-356-370-376.
     Storm Watch from Sunday afternoon through Monday morning for
     PZZ350-356-370-376.
     Hazardous Seas Watch from Monday morning through Monday evening
     for PZZ350-356-370-376.
     Small Craft Advisory from 11 PM this evening to 1 PM PST Sunday
     for PZZ350-356-376.
     Gale Warning from 6 AM to 1 PM PST Sunday for
     PZZ350-356-370-376.
     High Wind Watch from Sunday afternoon through Monday afternoon
     for PZZ350-356.
     Small Craft Advisory from 11 PM this evening to 6 AM PST Sunday
     for PZZ370.

BTL/BPN/DW

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:03 AM PSTGale WarningMFR37 hr
Jan 1, 3:03 AM PSTSmall Craft AdvisoryMFR11 hr
Jan 1, 3:03 AM PSTHazardous Seas WatchMFR11 hr
Jan 1, 3:50 AM PSTWinter Storm WatchMFRDouglas, Jackson, Josephine, Klamath, Lake12 hr
Jan 1, 2:01 PM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas68 hr
Jan 1, 2:02 PM PSTHazardous Seas WarningMFR62 hr
Jan 1, 2:34 PM PSTHigh Wind WarningMFRCoos, Curry, Douglas49 hr
Jan 1, 2:34 PM PSTWind AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine49 hr
Jan 1, 3:35 PM PSTWinter Storm WarningMFRDouglas, Jackson, Josephine, Klamath, Lake3 days
Jan 1, 3:35 PM PSTWinter Weather AdvisoryMFRKlamath, Lake60 hr

Nearby

Storm Warnings in Oregon, 2022Every storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.